Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 15, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 28, 2016, 8:24 AM PDT. It took effect at Aug 29, 2016, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2016, 8:24 AM PDT (15:24 UTC)
- In effect from
- Aug 29, 2016, 2:00 PM PDT
- Expired
- Aug 29, 2016, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
672 WWUS86 KPDT 281524 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 824 AM PDT SUN AUG 28 2016 ...EXTREME FIRE BEHAVIOR EXPECTED ALONG THE JOHN DAY-OCHOCO HIGHLANDS MONDAY... .THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE ON MONDAY OVER SOUTHEAST OREGON. IT WILL BE HOT AND DRY ALONG THE JOHN DAY-OCHOCO HIGHLANDS...RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. ORZ642-282330- /O.NEW.KPDT.FW.W.0015.160829T2100Z-160830T0400Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 824 AM PDT SUN AUG 28 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY FOR DRY AND UNSTABLE CONDITIONS...GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 642... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 642 WHICH COVERS THE JOHN DAY BASIN AND OCHOCO HIGHLANDS...INCLUDING THE RAIL WILDFIRE. * TIMING...RED FLAG CONDITIONS WILL BE MET BETWEEN 2 PM AND 7 PM DURING THE PEAK HEATING OF THE DAY. * WIND...SOUTHWEST WINDS 10 TO 15 MPH. LOCAL WINDS SOUTHWEST 15 TO 20 MPH...MAINLY ALONG RIDGETOPS. * HUMIDITY...8 TO 15 PERCENT. * HAINES...5 (MODERATE CATEGORY) IN THE MORNING INCREASING TO A 6 (HIGH CATEGORY) IN THE LATE AFTERNOON AND EVENING. * IMPACTS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED ON ANY NEW AND EXISTING FIRES...INCLUDING THE RAIL WILDFIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
047 WWUS86 KPDT 282145 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 245 PM PDT SUN AUG 28 2016 ...EXTREME FIRE BEHAVIOR EXPECTED ALONG THE JOHN DAY-OCHOCO HIGHLANDS MONDAY... .THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE ON MONDAY OVER SOUTHEAST OREGON. IT WILL BE HOT AND DRY ALONG THE JOHN DAY- OCHOCO HIGHLANDS...RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. ORZ642-291700- /O.CON.KPDT.FW.W.0015.160829T2100Z-160830T0400Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 245 PM PDT SUN AUG 28 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY FOR DRY AND UNSTABLE CONDITIONS...GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 642... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 642 WHICH COVERS THE JOHN DAY BASIN AND OCHOCO HIGHLANDS...INCLUDING THE RAIL WILDFIRE. * TIMING...RED FLAG CONDITIONS WILL BE MET BETWEEN 2 PM AND 7 PM DURING THE PEAK HEATING OF THE DAY. * WIND...SOUTHWEST WINDS 10 TO 15 MPH. LOCAL WINDS SOUTHWEST 15 TO 20 MPH...MAINLY ALONG RIDGE TOPS. * HUMIDITY...8 TO 15 PERCENT. * HAINES...5 (MODERATE CATEGORY) IN THE MORNING INCREASING TO A 6 (HIGH CATEGORY) IN THE AFTERNOON AND EVENING. * IMPACTS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED ON ANY NEW AND EXISTING FIRES...INCLUDING THE RAIL WILDFIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
358 WWUS86 KPDT 291525 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 825 AM PDT MON AUG 29 2016 ...EXTREME FIRE BEHAVIOR EXPECTED ALONG THE JOHN DAY-OCHOCO HIGHLANDS MONDAY... .THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE ON MONDAY OVER SOUTHEAST OREGON. IT WILL BE HOT AND DRY ALONG THE JOHN DAY- OCHOCO HIGHLANDS AND WALLOWA DISTRICT...RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. ORZ645-292330- /O.EXA.KPDT.FW.W.0015.160829T2100Z-160830T0400Z/ WALLOWA DISTRICT- 825 AM PDT MON AUG 29 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 645... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * AFFECTED AREA...IN ORZ645...FIRE WEATHER ZONE 645. * TIMING...RED FLAG CONDITIONS WILL BE MET BETWEEN 2 PM AND 7 PM DURING THE PEAK HEATING OF THE DAY. * WIND...SOUTHWEST WINDS 10 TO 15 MPH. LOCAL WINDS SOUTHWEST 15 TO 20 MPH...MAINLY ALONG RIDGE TOPS. * HUMIDITY...10 TO 15 PERCENT. * HAINES...5 (MODERATE CATEGORY) IN THE MORNING INCREASING TO A 6 (HIGH CATEGORY) IN THE EVENING. * IMPACTS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED ON ANY NEW AND EXISTING FIRES...INCLUDING THE RAIL WILDFIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ642-292330- /O.CON.KPDT.FW.W.0015.160829T2100Z-160830T0400Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 825 AM PDT MON AUG 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 642... * AFFECTED AREA...IN ORZ642...FIRE WEATHER ZONE 642. * TIMING...RED FLAG CONDITIONS WILL BE MET BETWEEN 2 PM AND 7 PM DURING THE PEAK HEATING OF THE DAY. * WIND...SOUTHWEST WINDS 10 TO 15 MPH. LOCAL WINDS SOUTHWEST 15 TO 20 MPH...MAINLY ALONG RIDGE TOPS. * HUMIDITY...7 TO 15 PERCENT. * HAINES...5 (MODERATE CATEGORY) IN THE MORNING INCREASING TO A 6 (HIGH CATEGORY) IN THE AFTERNOON AND EVENING. * IMPACTS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED ON ANY NEW AND EXISTING FIRES...INCLUDING THE RAIL WILDFIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
020 WWUS86 KPDT 292152 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 252 PM PDT MON AUG 29 2016 ...EXTREME FIRE BEHAVIOR EXPECTED ALONG THE JOHN DAY-OCHOCO HIGHLANDS MONDAY... .THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE TODAY OVER EASTERN OREGON. IT WILL BE HOT AND DRY ALONG THE JOHN DAY- OCHOCO HIGHLANDS AND WALLOWA DISTRICT...RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. ORZ645-300400- /O.CON.KPDT.FW.W.0015.000000T0000Z-160830T0400Z/ WALLOWA DISTRICT- 252 PM PDT MON AUG 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 645... * AFFECTED AREA...IN ORZ645...WALLOWA DISTRICT. * TIMING...RED FLAG CONDITIONS WILL BE MET BETWEEN 2 PM AND 7 PM DURING THE PEAK HEATING OF THE DAY. * WIND...SOUTHWEST WINDS 10 TO 15 MPH. LOCAL WINDS SOUTHWEST 15 TO 20 MPH...MAINLY ALONG RIDGE TOPS. * HUMIDITY...10 TO 15 PERCENT. * HAINES...6 (HIGH CATEGORY). * IMPACTS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED ON ANY NEW AND EXISTING FIRES...INCLUDING THE RAIL WILDFIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ642-300400- /O.CON.KPDT.FW.W.0015.000000T0000Z-160830T0400Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 252 PM PDT MON AUG 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 642... * AFFECTED AREA...IN ORZ642...SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...RED FLAG CONDITIONS WILL BE MET BETWEEN 2 PM AND 7 PM DURING THE PEAK HEATING OF THE DAY. * WIND...SOUTHWEST WINDS 10 TO 15 MPH. LOCAL WINDS SOUTHWEST 15 TO 20 MPH...MAINLY ALONG RIDGE TOPS. * HUMIDITY...7 TO 15 PERCENT. * HAINES...6 (HIGH CATEGORY). * IMPACTS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED ON ANY NEW AND EXISTING FIRES...INCLUDING THE RAIL WILDFIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
014 WWUS86 KPDT 300335 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 835 PM PDT MON AUG 29 2016 ORZ645-300445- /O.EXP.KPDT.FW.W.0015.000000T0000Z-160830T0400Z/ WALLOWA DISTRICT- 835 PM PDT MON AUG 29 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 645... PRESSURE GRADIENTS ARE WEAKENING AND WINDS ARE DECREASING AS WELL AS INCREASING HUMIDITIES AND COOLING TEMPERATURES. THUNDERSTORMS ARE ALSO NOT EXPECTED TONIGHT. AS SUCH WILL LET THE RED FLAG WARNING EXPIRE AT 9 PM. $$ ORZ642-300445- /O.EXP.KPDT.FW.W.0015.000000T0000Z-160830T0400Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 835 PM PDT MON AUG 29 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 642... PRESSURE GRADIENTS ARE WEAKENING AND WINDS ARE DECREASING AS WELL AS INCREASING HUMIDITIES AND COOLING TEMPERATURES. THUNDERSTORMS ARE ALSO NOT EXPECTED TONIGHT. AS SUCH WILL LET THE RED FLAG WARNING EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 28, 8:16 AM PDT, 8 minutes earlier.
Area forecast discussion, Aug 28, 8:16 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
816 AM PDT SUN AUG 28 2016
.SHORT TERM...Today and tonight...Forecast area is under a dry
westerly flow today following yesterdays frontal passage. A large
upper level trough continues over western Canada. This trough will
begin to form a closed low along the west coast of Canada today and
overnight. This in turn will shift the mean trough position to off
the west coast and allow a ridge to begin building over the northern
Rockies. The result will be a developing dry southwesterly flow
overnight heading into Monday.
&&
.PREV DISCUSSION... /issued 257 AM PDT SUN AUG 28 2016/
SHORT TERM...Today through Tuesday Night...A broad upper trough
remains over the western US this morning with a westerly flow over
the area. Scattered high cirrus over the northern half of the area
will gradually lift north this afternoon. By late afternoon an
approaching wave along the British Columbia coast will start
deepening the trough offshore and turn the flow drier and more
southwesterly. Skies will clear out overnight and winds will remain
light. Highs today will be 2-3 degrees cooler than yesterday while
lows Sunday night will be similar to Saturday night. The dry
southwesterly flow will continue through Monday evening and dry and
sunny weather is expected. Highs Monday will warm to the upper 80s
to lower 90s with 80s in the mountains. Monday night models show
moisture coming through the trough into Central Oregon and the
eastern mountains after midnight. Partly to mostly cloudy skies will
spread across the area on Tuesday and a slight chance of showers and
thunderstorms will develop from Central Oregon into the eastern half
of the Columbia basin and over all of the Eastern Oregon mountains.
A few showers will linger overnight in the higher mountains. The
thunderstorms will not have much precipitation and lightning with
the storms may create fire weather concerns. The increased cloud
cover will keep temperatures Tuesday in the 80s with mid 70s to
lower 80s in the mountains. Perry
LONG TERM...Wednesday through Sunday...Models continue to struggle
with the evolution of a troughy pattern over the western U.S. this
week...with very little run to run consistency. As a result
confidence in the details of this forecast is below average. On
Wednesday the region will be in broad swly flow but it should be dry
for the most part. There will be just a few clouds around and near
normal temperatures. On Thursday and Thursday night it appears that
a shortwave trough will move across the area with some potential for
a few mountain showers and breezy west winds. Temperatures will be
cooler behind this system on Friday...averaging a few degrees below
normal. It will be dry Friday except for a few showers along the
cascade crest. There will be a very slight chance for mainly
mountain rain showers on Saturday before dry weather returns again
for Sunday. Temperatures over the weekend will be near normal. 78
AVIATION...12Z Tafs...VFR conditions are expected through the
forecast period. A few mid and high clouds will be around today and
tonight. Winds will be mostly westerly at 6-11 kt this afternoon and
light terrain driven tonight. 78
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 88 60 90 60 / 0 0 0 0
ALW 88 64 91 65 / 0 0 0 0
PSC 90 58 93 61 / 0 0 0 0
YKM 89 57 91 58 / 0 0 0 0
HRI 89 58 92 61 / 0 0 0 0
ELN 85 57 89 58 / 0 0 0 10
RDM 90 49 88 51 / 0 0 0 0
LGD 88 53 91 54 / 0 0 0 0
GCD 90 54 90 56 / 0 0 0 0
DLS 89 62 89 61 / 0 0 0 0
&&
.PDT Watches/Warnings/Advisories...
OR...Fire Weather Watch from Monday afternoon through Monday evening
for ORZ642.
WA...None.
&&
91/77/77Nearby
Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.